Hail, Plymouth
- When
- June 5, 6:50 PM CST
- Where
- Plymouth County, 4 mi SSE of Westfield
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.700, -96.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 5, 2:20 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT MON JUN 5 2006 .DISCUSSION... EXPCT TSTMS TO DVLP WRN PART OF FCST AREA NEXT CPL HRRS AND SPRD EWD ACRS CURNT WATCH AREA THRU 00Z. FAR ERN WATCH AREA INCLUDG FSD WILL HAVE ANY SVR THREAT AT END OF DAY. SOME QSTN ON SVR THREAT BKX TO MML WHERE CURNT CLDS AND SHWRS MOVG THRU...BUT STG/SVR STRMS THAT DVLP MAY SURVIVE AS SVR OR CLOSE TO IT EVEN INTO THIS AREA...ESPLY IF DAMAGNG WNDS DVLP. WILL CONT SVR THREAT IN ZONES FOR THIS EVE ERN FCST AREA AFTER CURNT WATCH EXPIRATION TIME...WHILE DROPPING THREAT OF ANYTHING QUICKLY FAR W AS FNT MOVES INTO AREA. PROGRESSION OF ENDING ACTVTY SHUD THEN CONT EWD OVER AREA DURNG THE NGT...WITH SVR THREAT PRBLY ENDG BY MIDNGT. WILL CONT CHC TSTMS ERN PARTS OF SWRN MN/NWRN IA THRU THE NGT. SOME VERY LCL HVY RAINFALL AMNTS PSBL BUT SHUFD NOT BE EXCESSVLY SO WITH ACTVTY HAVING A FAIRLY GOOD MOVE ON...SO AM NOT GOING WITH SPECIAL HVY RAIN MENTN IN FCST. SVR THREAT THIS TIME OF YEAR SHUD IMPLY HVY RAIN ANYWAY AND FLOODING THREAT DOESNT SEEM THERE RIGHT NOW. OBVIOUSLY WE WILL HAVE TO WATCH THIS WITH EVERYTHNG ELSE. TEMPS WILL COOL SOMEWHAT BHND FNT ALNG WITH CLRNG SKIES. MID TO UPPER 50S W TO LOW TO MID 60S E SEEMS SAFE. AFTER PRECIP EXITS THE AREA LATE TONIGHT...SHOULD BE PRETTY QUIET FOR THE NEXT COUPLE OF DAYS. LOW LEVEL TEMPS REMAIN QUITE WARM... UPPER TEENS TO LOWER 20S C AT 850MB...SO WILL KEEP HIGH TEMPS WELL ABOVE NORMAL FROM THE LOWER TO MID 80S IN SOUTHWEST MN TO NEAR 90 IN SOUTH CENTRAL SD. GFS AND NAM DIVERGE QUITE A BIT IN THEIR SOLUTIONS FOR WEDNESDAY NIGHT/THURSDAY. BOTH SHOW DEVELOPMENT IN NORTHWEST SD WEDNESDAY AFTERNOON... BUT GFS PUSHES THIS ACTIVITY SOUTHEAST BREAKING INTO THE MID LEVEL CAP WEDNESDAY NIGHT...WHILE NAM MAINTAINS STRONG LOW LEVEL JET THROUGH ALL OF SOUTH DAKOTA AND HOLDS PRECIP WELL NORTH OF OUR AREA. HAVE BEEN CARRYING LOW POPS ACROSS THE NORTHWEST/NORTH PARTS OF THE CWA FOR POSSIBLE RIDGE RIDERS FOR THIS PERIOD...AND WILL CONTINUE WITH THIS IDEA GIVEN UNCERTAINTY IN SOLUTIONS AT THIS TIME. NOT TOO MANY CHANGES IN THE LONGER RANGE TODAY. STILL LOOKS AS THOUGH BEST CHANCE FOR NOCTURNAL CONVECTION THURSDAY NIGHT WILL BE NORTH OF THE CWA...BUT WILL KEEP A SLIGHT CHANCE ALONG THE NORTHERN FRINGE OF OUR AREA. UPPER RIDGE FLATTENS OUT A LITTLE WITH THIS ACTIVITY...ALLOWING A BETTER CHANCE OF OVERNIGHT ACTIVITY SAGGING INTO OUR CWA FRIDAY NIGHT...LINGERING IN THE NORTHEAST INTO EARLY SATURDAY MORNING. TIMING IN GFS REMAINS FAIRLY CONSISTENT ON BRINGING MAIN SURFACE LOW/FRONT INTO WESTERN CWA LATER SATURDAY AFTERNOON...THEN DROPPING IT SOUTH THROUGH THE CWA SATURDAY NIGHT AS STRONGER WAVE PUSHES EAST ACROSS SOUTHERN CANADA AND BREAKS DOWN THE RIDGE. WILL KEEP HIGHEST POPS ACROSS THE CWA FOR THIS PERIOD... LINGERING IN THE SOUTHEAST CWA INTO SUNDAY. GREATER DIFFERENCES SHOWING UP FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK...MAINLY REGARDING HOW MUCH OF A SOUTHWARD PUSH THIS WAVE MAKES INTO THE NORTH CENTRAL US. 00Z AND 06Z GFS SHOW A STRONGER PUSH THAN THE MOST RECENT 12Z RUN...LEADING TO COOLER THAN NORMAL TEMPERATURES MAKING A RETURN TO THE AREA FOR MONDAY. NOT READY TO JUMP ON THE MORE SIGNIFICANT COOLING SHOWN ON THE 00Z MEX GUIDANCE FOR MONDAY QUITE YET AS PREVIOUS RUNS OF THE GFS NOT QUITE AS AGGRESSIVE AND 12Z RUN TRENDING A LITTLE WEAKER AS WELL...BUT WILL STILL INDICATE COOLING COMPARED TO WELL ABOVE NORMAL TEMPS WE HAVE BEEN SEEING ACROSS THE AREA. && .AVIATION...AVIATION FCSTS SEEM SAFE FROM ANY GNRL CIG/VSBY PRBLM WITH BRIEF LWRG OF CONDS AND PSBL STG WNDS IN TSTMS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS/JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1142 AM CDT MON JUN 05 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1142 AM CDT MON JUN 05 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS IN PARTS OF THE AREA EARLY THIS AFTERNOON ARE NOT EXPECTED TO BE SEVERE. HOWEVER...STRONGER THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN CENTRAL SOUTH DAKOTA AND MOVE EAST LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE AREA. SOME OF THESE STORMS WILL LIKELY BE SEVERE...WITH THE MAIN THREAT OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS...HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 400 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
539 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 5 NE MITCHELL 43.78N 97.96W
06/05/2006 E65.00 MPH HANSON SD PUBLIC
SMALL TREES AND BRANCHED DOWN
&&
SLIEBLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
554 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 7 N FULTON 43.83N 97.82W
06/05/2006 E1.00 INCH HANSON SD TRAINED SPOTTER
QUARTER SIZE HAIL ACCOMPANIED BY HEAVY RAIN AND ESTIMATED
40 TO 50 MPH WINDS.
&&
WILLIAMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
557 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 10 N ALEXANDRIA 43.80N 97.78W
06/05/2006 E0.75 INCH HANSON SD PUBLIC
&&
SLIEBLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
709 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 10 S ARTESIAN 43.86N 97.92W
06/05/2006 E1.25 INCH SANBORN SD PUBLIC
&&
SLIEBLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
719 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST MASKELL 42.69N 96.98W
06/05/2006 E70 MPH DIXON NE TRAINED SPOTTER
&&
SLIEBLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL NEWCASTLE 42.65N 96.87W
06/05/2006 E1.25 INCH DIXON NE PUBLIC
0737 PM HAIL ELK POINT 42.68N 96.68W
06/05/2006 E1.75 INCH UNION SD PUBLIC
&&
SLIEBLThe Sioux Falls radar (KFSD), 100 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514690.